Alert archive / Virginia / Small Craft Advisories in 2012

Small Craft Advisory 9, NWS Wakefield, VA

January 15, 2012

NWS Wakefield, VA issued this small craft advisory at Jan 15, 2012, 7:02 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2012, 7:02 PM EST (00:02 UTC)
Expired
Jan 15, 2012, 9:48 PM EST
In force
3 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WHUS71 KAKQ 160002
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EST SUN JAN 15 2012

ANZ650-652-654-160300-
/O.EXP.KAKQ.SC.Y.0008.000000T0000Z-120116T0000Z/
/O.NEW.KAKQ.SC.Y.0009.120116T0002Z-120116T0300Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
702 PM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KT.

* SEAS: 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ630>634-160115-
/O.EXP.KAKQ.SC.Y.0008.000000T0000Z-120116T0000Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
702 PM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

ANZ656-658-160500-
/O.CON.KAKQ.SC.Y.0008.000000T0000Z-120116T0500Z/
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
702 PM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS: NORTH 20 TO 25 KT.

* SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$
1 follow-up statement
476 
WHUS71 KAKQ 160248
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
948 PM EST SUN JAN 15 2012

ANZ656-658-160500-
/O.CAN.KAKQ.SC.Y.0008.000000T0000Z-120116T0500Z/
/O.NEW.KAKQ.SC.Y.0010.120116T0300Z-120116T0500Z/
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
948 PM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WINDS: NORTH 20 KT.

* SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-160400-
/O.CAN.KAKQ.SC.Y.0009.000000T0000Z-120116T0300Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
948 PM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 6:50 PM EST, 12 minutes earlier.

Area forecast discussion, Jan 15, 6:50 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
650 PM EST SUN JAN 15 2012

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL REMAIN ANCHORED OVER THE MID ATLANTIC
REGION TONIGHT. THIS HIGH MOVES OFF THE COAST ON MONDAY...AS LOW
PRESSURE TRACKS NORTHEAST TOWARD THE OHIO VALLEY. A COLD FRONT
PASSES THROUGH THE AREA BY TUESDAY NIGHT...WITH A COOL AIR MASS
RETURNING TO THE REGION WEDNESDAY THROUGH LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SURFACE HIGH PRESSURE WILL REMAIN ANCHORED OVER THE MID ATLANTIC
REGION THROUGH TONIGHT. COLD AND VERY DRY AIR ALOFT CONTINUES TO
SINK AND POOL AT THE SURFACE. AS WINDS SUBSIDE AND SKIES CLEAR JUST
BEFORE SUNSET...EXCELLENT RADIATIONAL COOLING WILL OCCUR AND
TEMPERATURES WILL PLUMMET QUICKLY AFTER DARK. EXPECT LOWS IN THE
UPPER TEENS TO LOW 20S REGION-WIDE (LOW TO MID 20S NEAR VA/NC BORDER
COASTAL AREAS).

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
BY MONDAY MORNING THE SURFACE HIGH BEGINS TO MOVE OFFSHORE AND
SOUTHWEST RETURN FLOW ALOFT DEVELOPS. AS THE NEXT LOW PRESSURE
SYSTEM TRACKS NORTHEAST INTO THE OHIO VALLEY...THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN AND PRODUCE BREEZY SOUTH WINDS BY THE
AFTERNOON. THE COMBINATION OF WINDS AND WARM AIR ADVECTION WILL
MODERATE TEMPERATURES CLOSER TO AVERAGE VALUES. CLOUDS WILL ALSO
INCREASE IN THE AFTERNOON AS GULF MOISTURE STREAMS INTO THE REGION
FROM THE SOUTHWEST. RAIN WILL BEGIN TO AFFECT NORTHERN PORTIONS OF
THE FORECAST AREA BY MONDAY EVENING WHERE AN AREA OF 850 MB
CONVERGENCE PROGRESSES NORTHWARD ALONG A WARM FRONT. PRECIP SHOULD
REMAIN PRIMARILY FOCUSED TO THE NORTH UNTIL THE COLD FRONT SWINGS
THROUGH LATE TUESDAY NIGHT...SPREADING RAIN ACROSS THE REST OF THE
AREA. SHOWERS ARE EXPECTED TO LINGER NEAR THE VA/NC BORDER COASTAL
AREAS WEDNESDAY MORNING AS THE COLD FRONT PUSHES OFFSHORE. A
LONGWAVE TROUGH/COLDER AIR MASS WILL TRAIL BEHIND THE FRONT AND DIG
SOUTH INTO THE CAROLINAS BY WEDNESDAY NIGHT. VERY COLD AIR AND
STABLE CONDITIONS ALOFT SHOULD REINFORCE SURFACE
INVERSIONS...KEEPING HIGH TEMPERATURES ON WEDNESDAY NEAR TO SLIGHTLY
BELOW NORMAL DESPITE MOSTLY SUNNY SKIES DURING THE AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FAIRLY ACTIVE AND PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE
EXTENDED TIMEFRAME. LATEST GFS/ECMWF RUNS ARE IN GOOD AGREEMENT
THROUGH FRIDAY...BUT BEGIN TO DIVERGE SIGNIFICANTLY BY NEXT SAT/SUN.
THE PERIOD BEGINS W/ SFC HIGH PRESSURE BUILDING OVER THE MID ATLC/SE
STATES WED NIGHT INTO THU MORNING. THIS WILL BRING COLD DRY WX TO
THE REGION...GENLY UNDERCUT MOS FOR MINS THU MORNING WITH LOWS
MAINLY IN THE 20S...UPPER 20-LOWER 30S IMMEDIATE COAST OF SE VA/NE
NC. THE HIGH SLIDES OFF THE COAST THU AFTN WITH THE NEXT TROUGH
APPROACHING FROM THE WEST. WITH FAST MOVING/WEAK MID LEVEL
FLOW...THIS WOULD FAVOR A SFC PATTERN OF LOW PRESSURE IN THE OHIO
VALLEY TRACKING WELL TO OUR NORTH WHICH TENDS TO KEEP AREAS E OF THE
APPALACHIANS DRY.  DESPITE SOME LIGHT QPF AMOUNTS IN THE GFS AND
ECMWF...HAVE KEPT FCST DRY FOR NOW THU NIGHT/FRI...JUST SOME
INCREASE IN CLOUDS. TEMPS STAY MILD...LOWS IN THE UPPER 30S TO THE
40S THU NIGHT AND HIGHS FRI INTO THE 50S FOR MOST AREAS.

FRI NIGHT-SUN...TIMING OF INDIVIDUAL SHORTWAVES EMBEDDED WITHIN THE
FAST MOVING WESTERLY FLOW WILL PROVE DIFFICULT AND THEREFORE HAVE
BROAD-BRUSHED JUST A LOW CHANCE POP ON SAT (BLENDING THE DRIER GFS
AND WETTER MORE AMPLIFIED ECMWF). TEMPERATURES REMAIN ABOVE AVG
WITH HIGHS IN THE 50S AND 60S AND LOWS WELL ABOVE FREEZING.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE TAF PERIOD AT ALL SITES. HIGH
PRESSURE OVER THE AREA WILL ENSURE CLEAR SKIES AND LIGHT WIND
OVERNIGHT AND INTO MON MORNING. WINDS MAY GUST UP TO 15KT MON DUE TO
MIXING IN THE AFTN. CLOUDS WILL INCREASE MON AFTN AS SOUTHERLY WINDS
DEVELOP DUE TO LOW PRESSURE MOVING THROUGH THE MID-WEST.

THERE IS A CHANCE OF PRECIP TUES AHEAD OF A COLD FRONT...WITH
CHANCES INCREASING AS THE FRONT PASSES THROUGH THE AREA LATE TUES.

&&

.MARINE...
KEEPING SCA FLAGS IN EFFECT ALL ZONES FOR THE NEXT FEW HRS...BUT
SHOULD BE ABLE TO DROP THE HEADLINES W/ EARLY EVENING UPDATE FOR ALL
EXCEPT SOUTHERN COASTAL WATERS AS SFC HIGH BUILDS IN AND PRESSURE
GRADIENT AND CAA SURGE WEAKENS RAPIDLY. BECOMING QUITE OVERNIGHT
INTO MIDDAY MON...BUT WINDS LOOK TO PICK UP AGAIN LATE MON
AFTN/MON NIGHT/TUE AHEAD OF NEXT SYSTEM. STAYED A BIT BELOW
GUIDANCE FOR WIND SPEEDS OVER THE WATER DUE TO LIMITED MIXING IN
WARM SW FLOW OVER COLD WATERS (TUE PROBABLY WILL SEE HIGHER WIND
GUSTS/MORE BREEZY OVER LAND THAN OVER WATER). STILL...FAIRLY
STRONG PRESSURE GRADIENT AND 50 KT+ OF WIND AT 925-950 MB BY TUE
AFTN/TUE NIGHT...SO WE SHOULD SEE MARINE AREAS REACHING SCA
THRESHOLDS. ALL AREAS WILL LIKELY BE SOLIDLY INTO SCA CONDITIONS
(POSSIBLY GALES) ON WED WITH STRONG COLD SURGE BEHIND THE COLD
FRONT...AND STEEP PRESSURE GRADIENT BETWEEN ~1025 MB HIGH OVER THE
S/SE CONUS AND 985 MB SFC LOW OFF THE CANADIAN MARITIMES.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ650-
     652-654.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ656-658.

&&

SYNOPSIS...JDM/BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...LKB
AVIATION...DAP
MARINE...LKB
Hazardous weather outlook, Jan 15, 6:58 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
658 PM EST SUN JAN 15 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-170000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
658 PM EST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-170000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
658 PM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-170000-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
658 PM EST SUN JAN 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-170000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
658 PM EST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 9:48 PM ESTSmall Craft AdvisoryAKQ2 hr
Jan 16, 4:06 AM ESTSmall Craft AdvisoryAKQ3 days

Nearby

Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.